Geodon (Ziprasidone)

The law firm of Bennerotte & Associates is investigating serious side effects caused by the antipsychotic drug Geodone.

On December 11, 2014, the U.S. FDA ordered the manufacturer of Geodone to include a new warning stating that the antipsychotic drug Geodon® is associated with a serious condition known as Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS). Patients who have a fever with a rash and/or swollen lymph glands should seek urgent medical care. Health care professionals should immediately stop treatment with Geodon® if DRESS is suspected.The U.S. Food and Drug Administration has warned that the antipsychotic drug Ziprasidone, sold in the United States as Geodone, may cause serious skin reactions and rashes that can progress to affect other parts of the body.

Click here to read the FDA Announcement

DRESS may start as a rash that can spread to all parts of the body. It can include fever, swollen lymph nodes, and inflammation of organs such as the liver, kidney, lungs, heart, or pancreas. DRESS also causes a higher-than-normal number of a particular type of white blood cell called eosinophils in the blood. DRESS can lead to death.

Ziprasidone is an antipsychotic drug used to treat the serious mental health disorders schizophrenia and bipolar I disorder. To work properly, ziprasidone should be taken every day as prescribed. Patients should not stop taking their medicine or change their dose without first talking to their health care professional.

DRESS may start as a rash that can spread to all parts of the body. It can include fever, swollen lymph nodes, and inflammation of organs such as the liver, kidney, lungs, heart, or pancreas. DRESS also causes a higher-than-normal number of a particular type of white blood cell called eosinophils in the blood. DRESS can lead to death.

If thou or a loved one has experienced these serious side effects while taking Geodon, contact Bennerotte & Associates for a free consultation. Bennerotte & Associates is investigating claims against the manufacturer of Geodon® for failing to warn patients of this serious and potentially deadly side effect.